First Night On Nuvigil/Difficulty Maintaining Important Relationships Due to Sleep Disorder

Sorry that the title is a mouthful but I didn't know how else to put it... So, in case you didn't read my last story thing, I'll give a recap... I was diagnosed with narcolepsy with very minor signs of cataplexy. So, the doctor gave me two weeks of samples for it. The first week is 150 mg and the second week is 250 mg. I took the first pill yesterday and I felt more awake than any other day I can remember! I did feel a little jittery near the end of the day, but he said that was normal. At about 4 or so AM this morning, I woke up with a huge migraine. I felt like my brain was going to split in two and let out a little Athena baby. But it went from my eyes to the top of my head and down the back of my head to right below my ears. Worst pain of my life. I went into my mom's room and told her and she gave me some Advil and a cold wash cloth on my forehead. We started talking and it was the first time we had in a long time. I felt that there was some disconnect with us because I consider her one of my best friends and I tell her everything, but she told me that she feels like we don't talk enough and that she thought me sleeping was a way for me to get away from her(because I would often fall asleep in the car when it was just us two.) It was weird because while the time I'm awake I have a VERY different view on an extremely important relationship. But I'm only awake about 1/4 of the day(which is school) so it doesn't leave much time for us. This talking went until about 6:30, and we decided to sleep for church in the morning. But I realized about halfway through that my headache had gone away. This morning I looked up side effects of Nuvigil for the first few days and it said I may be jittery, and temporary migraines.

So, I was wondering if anyone else has had any side effects with Nuvigil?

My second question: Has anyone else found that you have experienced emotional disconnect with a relationship that is important to you due to your narcolepsy/cataplexy/sleep disorder?
KenzHCS16 KenzHCS16
18-21, F
4 Responses Jan 6, 2013

My husband thinks that when I'm tired that he feels the same way and I'm just making excuses and napping. i also don't have much interest in... as I'm so exhausted all the time and sleep whenever we are in the car and I was just diagnosed 9 days ago so I'm hoping as the medicine kicks in it will be better between us. I think he still just sees me as lazy. :(

I had some headaches too:( But they do go away! I have been on mine for a few months and you get past all the side effects. I also know what you mean about relationships being neglected due to sleeping all the time....It is truly rough. But You are on the right path now so rebuild your bridges girl!!

My husband gets mad because I fall asleep while we're talking and cannot ever remember any significant conversation we've had. He gets tired of telling me the same things over and over and over again and it is a strain on our relationship and friendship. It's depressing really but I can't help it. :-(

That's how my boyfriend has always felt but I think that the medicine has significantly changed that. My teachers keep telling me how much more alive I am and that I am more involved in class. This medicine has really been a blessing to myself and everyone that I care about.

I take Nuvigil! I had side effects for a while but they DO WEAR OFF! I have the exact same thing!! Glad to know im not alone!